Alert archive / Ohio / River Flood Warnings in 2022
River Flood Warning 21, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Nov 11, 2022, 8:11 PM EST for Tuscarawas County, Ohio. It took effect at Nov 12, 2022, 10:30 AM EST. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2022, 8:11 PM EST (01:11 UTC)
- In effect from
- Nov 12, 2022, 10:30 AM EST
- Expired
- Nov 13, 2022, 6:30 PM EST
- In force
- 32 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 96 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stillwater Creek at Uhrichsville (URVO1). The gauge peaked at 11.09 ft at Nov 12, 2022, 10:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03127500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
140
WGUS41 KPBZ 120111
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pittsburgh PA
811 PM EST Fri Nov 11 2022
...The National Weather Service in Pittsburgh PA has issued a Flood
Warning for the following rivers in Ohio...
Stillwater Creek At Uhrichsville affecting Tuscarawas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/pbz.
OHC157-121700-
/O.NEW.KPBZ.FL.W.0021.221112T2100Z-221114T2000Z/
/URVO1.1.ER.221113T0000Z.221113T0600Z.221114T0800Z.NO/
811 PM EST Fri Nov 11 2022
...FLOOD WARNING IN EFFECT FROM SATURDAY AFTERNOON TO MONDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Stillwater Creek at Uhrichsville.
* WHEN...From Saturday afternoon to Monday afternoon.
* IMPACTS...At 10.0 feet, Stillwater Creek comes out of its banks in
several locations resulting in overflowing in poor drainage areas.
Minor flooding of low lying areas begins.
At 11.5 feet, Flood waters of Stillwater Creek will reach the
intersection of East 12th Street and North Main Street in
Uhrichsville and approach Newport Street. Little Stillwater Creek
will flood most of Phac Park along with portions of Wilson Road in
Dennison.
* ADDITIONAL DETAILS...
- At 7:00 PM EST Friday the stage was 7.1 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 10.2 feet early Sunday
morning. It will then fall below flood stage early Monday
morning.
- Flood stage is 10.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4041 8136 4041 8132 4038 8132 4038 8136
$$
SH4 follow-up statements
327
WGUS81 KPBZ 121445
FLSPBZ
Flood Statement
National Weather Service Pittsburgh PA
945 AM EST Sat Nov 12 2022
...The Flood Warning is extended for the following rivers in Ohio...
Stillwater Creek At Uhrichsville affecting Tuscarawas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/pbz.
OHC157-130300-
/O.EXT.KPBZ.FL.W.0021.221112T1530Z-221114T2200Z/
/URVO1.1.ER.221112T1530Z.221113T1200Z.221114T1600Z.NO/
945 AM EST Sat Nov 12 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Stillwater Creek at Uhrichsville.
* WHEN...Until Monday afternoon.
* IMPACTS...At 10.0 feet, Stillwater Creek comes out of its banks in
several locations resulting in overflowing in poor drainage areas.
Minor flooding of low lying areas begins.
At 11.5 feet, Flood waters of Stillwater Creek will reach the
intersection of East 12th Street and North Main Street in
Uhrichsville and approach Newport Street. Little Stillwater Creek
will flood most of Phac Park along with portions of Wilson Road in
Dennison.
At 12.9 feet, Numerous low land areas are flooded. Stillwater
Creek begins to flood portions of Newport Street in Uhrichsville.
Homes along Park Drive begin to flood. Sections of Wilson Road
near Phac Park are flooded.
* ADDITIONAL DETAILS...
- At 9:00 AM EST Saturday the stage was 9.9 feet.
- Forecast...The river is expected to rise above flood stage by
11am today before cresting at 11.1 feet tomorrow morning. It
will then fall below flood stage late Monday morning.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.3 feet on 09/10/2004.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4041 8136 4041 8132 4038 8132 4038 8136
$$915
WGUS81 KPBZ 130140
FLSPBZ
Flood Statement
National Weather Service Pittsburgh PA
840 PM EST Sat Nov 12 2022
...The Flood Warning is extended for the following rivers in Ohio...
Stillwater Creek At Uhrichsville affecting Tuscarawas County.
.Runoff from recent heavy rainfall will maintain elevated levels of
Stillwater Creek at Uhrichsville through Monday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/pbz.
OHC157-131600-
/O.EXT.KPBZ.FL.W.0021.000000T0000Z-221115T0000Z/
/URVO1.1.ER.221112T1435Z.221113T1200Z.221114T1800Z.NO/
840 PM EST Sat Nov 12 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Stillwater Creek at Uhrichsville.
* WHEN...Until Monday evening.
* IMPACTS...At 10.0 feet, Stillwater Creek comes out of its banks in
several locations resulting in overflowing in poor drainage areas.
Minor flooding of low lying areas begins.
At 11.5 feet, Flood waters of Stillwater Creek will reach the
intersection of East 12th Street and North Main Street in
Uhrichsville and approach Newport Street. Little Stillwater Creek
will flood most of Phac Park along with portions of Wilson Road in
Dennison.
* ADDITIONAL DETAILS...
- At 8:00 PM EST Saturday the stage was 11.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM EST Saturday was 11.0 feet.
- Forecast...The river is expected to rise to a crest of 11.3
feet tomorrow morning. It will then fall below flood stage
early Monday afternoon.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.3 feet on 09/10/2004.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4041 8136 4041 8132 4038 8132 4038 8136
$$
07225
WGUS81 KPBZ 131340
FLSPBZ
Flood Statement
National Weather Service Pittsburgh PA
840 AM EST Sun Nov 13 2022
...The Flood Warning continues for the following rivers in Ohio...
Stillwater Creek At Uhrichsville affecting Tuscarawas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at weather.gov/pbz.
OHC157-140145-
/O.EXT.KPBZ.FL.W.0021.000000T0000Z-221114T0448Z/
/URVO1.1.ER.221112T1435Z.221113T0300Z.221113T2248Z.NO/
840 AM EST Sun Nov 13 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Stillwater Creek at Uhrichsville.
* WHEN...Until late this evening.
* IMPACTS...At 10.0 feet, Stillwater Creek comes out of its banks in
several locations resulting in overflowing in poor drainage areas.
Minor flooding of low lying areas begins.
At 11.5 feet, Flood waters of Stillwater Creek will reach the
intersection of East 12th Street and North Main Street in
Uhrichsville and approach Newport Street. Little Stillwater Creek
will flood most of Phac Park along with portions of Wilson Road in
Dennison.
* ADDITIONAL DETAILS...
- At 8:00 AM EST Sunday the stage was 10.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 AM EST Sunday was 11.1 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 5.4 feet Friday
morning.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
8.8 feet on 03/22/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4041 8136 4041 8132 4038 8132 4038 8136
$$688
WGUS81 KPBZ 132330
FLSPBZ
Flood Statement
National Weather Service Pittsburgh PA
630 PM EST Sun Nov 13 2022
...The Flood Warning is cancelled for the following rivers in Ohio...
Stillwater Creek At Uhrichsville affecting Tuscarawas County.
OHC157-140030-
/O.CAN.KPBZ.FL.W.0021.000000T0000Z-221113T2330Z/
/URVO1.1.ER.221112T1435Z.221113T0300Z.221113T2122Z.NO/
630 PM EST Sun Nov 13 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Stillwater Creek At Uhrichsville.
* ADDITIONAL DETAILS...
- At 6:00 PM EST Sunday the stage was 9.9 feet.
- Forecast...The river is expected to fall to 8.8 feet by
tomorrow morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4041 8136 4041 8132 4038 8132 4038 8136
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Nov 11, 6:27 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Nov 11, 6:27 PM EST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 627 PM EST Fri Nov 11 2022 .SYNOPSIS... Periods of moderate to heavy rain are expected through tonight before the tropical remnants shift east of the area ahead of a cold front. Seasonably cool temperature with periodic precipitation chances are likely thereafter within an active weather pattern. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Rain will continue through the evening as the remnant low of Nicole, and a crossing sfc cold front, complete their passage across the region. A band of heavy rain in convergence along the surface front, and strong divergence aloft, will continue to shift ewd the remainder of the evening. Recent dry weather has minimized the flood potential to localized, with areas across east central Ohio seeing the most significant river and stream rises so far. Rainfall intensity should gradually diminish after the passage of the front, and should eventually exit the region from W-E as the low and cold front track out of the area. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... After brief drying behind the exiting tropical remnants, another shortwave will lift northeast from the TN Valley as the main upper trough axis remains west. This shortwave will promote widespread light rain showers mainly during Saturday aftn, with prior cold advection holding area temperature several degrees below normal. The main trough axis will quickly follow the initial shortwave and push a reinforcing cold front through the region Saturday night through Sunday morning. Isolated to scattered showers are likely to continue, with cold advection (evident by -8 t0 -10 850mb temps moving overhead) beginning to change rain over to snow west to east. Showers will taper off through the day Sunday as high pressure builds in from west and subsidence develops aloft behind the exiting trough. Showers will linger longest near I-80 and the higher terrain due to enhancement from warm lake waters and orographic lift, respectively. The lack of strong lift, deeper moisture, and strong DGZ growth will limit snow accumulations to generally less than 1". && .LONG TERM /MONDAY THROUGH FRIDAY/... High pressure and shortwave ridging will bring dry conditions Monday with temperature attempting (unsuccessfully) to moderate but remaining well below seasonal averages. The next low pressure system will likely impact the region around midweek with widespread precipitation. Much variance in thermal profiles and synoptic setup precludes mention of notable impacts; but current trend suggests a mostly rain event with snow limited to higher elevations and the I-80 corridor. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... Rain and MVFR to IFR restrictions will continue this evening as the remnant tropical low and sfc cold front cross the region. The rain should gradually end from W-E later this evening and overnight, with some improvement to MVFR cigs. A WSHFT from SE to NW is also expected after FROPA. Another fast moving shortwave, rotating around a Great Lakes/Midwest trough, will return rain and IFR restrictions to the area again Saturday afternoon. .OUTLOOK.... Upper troughing and cold W-NW flow should maintain cig restrictions and sct rain/snow showers through Sunday. VFR returns Mon under high pressure. Restrictions are again possible Tue and Wed with crossing low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...50 NEAR TERM...07 SHORT TERM...50 LONG TERM...50 AVIATION...07
Hazardous weather outlook, Nov 11, 6:32 PM EST, 1 hour 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 632 PM EST Fri Nov 11 2022 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-122345- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 632 PM EST Fri Nov 11 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Periods of moderate to heavy rain will continue this evening. Localized flooding may occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Nov 11, 5:56 PM EST, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
556 PM EST Fri Nov 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Heavy Rain 2 S Stone Creek 40.37N 81.56W
11/11/2022 M2.60 inch Tuscarawas OH Public
0541 PM Heavy Rain Weirton Heights 40.41N 80.54W
11/11/2022 M2.90 inch Hancock WV Public
&&
Event Number PBZ2202770
Event Number PBZ2202771
07Local storm report, Nov 11, 6:00 PM EST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
600 PM EST Fri Nov 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Heavy Rain Salem 40.90N 80.85W
11/11/2022 M2.96 inch Columbiana OH Trained Spotter
&&
Event Number PBZ2202772
07Local storm report, Nov 11, 7:49 PM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
749 PM EST Fri Nov 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Flood 3 NE Peoli 40.25N 81.41W
11/11/2022 Tuscarawas OH Public
Isolated creek flooding. Car was stuck along Phillips
Fork Road.
&&
Event Number PBZ2202773
SKHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:14 PM EST | Areal Flood Advisory | PBZ | Belmont, Columbiana, Jefferson | 4 hr |
Nearby
River Flood Warnings in Ohio, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.